# SDR 2010FA0001178

- Difficulty date: November 15, 2010
- Submitted: November 15, 2010
- Operation: General aviation
- Engine: Ge CFM56*
- System (JASC): 7320 · Fuel Controlling System
- Part: Filter
- Part number: 2684696001
- Condition: Deteriorated
- Stage of operation: CR
- How discovered: O
- Nature of condition: C
- Precautionary procedure: O

## Discrepancy

(C7GR) ON 2 HMU’S RETURNED FOR FUNCTIONAL ISSUES, FOUND THE EHSV NOZZLE CLOGGED, PREVENTING PROPER OPERATION OF THE EHSV. THE FIRST CONFIRMED FIELD EVENT WAS BECW7260 (2731 HRS TSN), REMOVED ON OR ABOUT JUNE 28, 2010 FOR AN IN-FLIGHT SHUTDOWN AS A RESULT OF A "POP" HEARD DURING CRUISE & SUBSEQUENT ENGINE SPOOL-DOWN.  BITE CODE 75-10382, VSV DEMAND VERSUS POSITION DISAGREEMENT FAULT, RECORDED.  RAR TESTING CONFIRMED THAT THE VSV EHSV WAS UNRESPONSIVE TO CURRENT COMMANDS (HEAD AND ROD PRESSURES DID NOT CHANGE WITH CHANGES TO CURRENT COMMANDS). FURTHER INVESTIGATION OF EHSV AT MFG, REVEALED NOZZLE BLOCKED SOLID WITH A SINGLE PARTICLE OF SILVER SULFIDE.  A TEAR-DOWN INSP OF VALVE REVEALED ORIGIN OF SILVER SULFIDE WAS SILVER BRAZE ON FILTER ASSY FOR 1ST STAGE SUPPLY TUBE, WHICH APPEARED TO HAVE DEGRADED.  BRAZE IS IAW AMS4763.  BLOCKED NOZZLE DIAMETER IS 0.011", NOMINAL.  FILTER PN 2684696-001 IS USED IN ALL 6 EHSVS ON THE HMU.  CAUSE OF IFSD CONFIRMED TO BE BLOCKED NOZZLE RESULTING FROM INTERNALLY-GENERATED CONTAMINATION.  ORIGIN OF CONTAMINATION IS DEGRADED SILVER BRAZE IN EHSV 1ST STAGE FILTER ASSY
